Can I Have the New Thermage CPT While on Coumadin?

am on 5mg coumadin for a dvt...is it safe to have this new treatment????? thanks

Doctor Answers (5)

Thermage and Coumadin

+2

Absolutely, there is no contraindication with getting a Thermage treatment while on Coumadin.  You may be a little more sensitive to getting a slight superficial bruise due to continuous pulses in an area or pulling of the skin to help aid in the contouring of the area to tighten and stimulate collagen.  Overall, it is absolutely safe for patients on coumadin.

Hope this helps.

Dr. Grant Stevens      


Los Angeles Plastic Surgeon
4.5 out of 5 stars 66 reviews

NYC Thermage what you should know if on Coumadin

+2

Yes.  It is safe to have Thermage if you are on Coumadin.  Although you might be a bit more sensative and possibly bruise, it can be controlled with topical anesthetic and can be a very comfortable experience

Ariel Ostad, MD
New York Dermatologic Surgeon
3.5 out of 5 stars 6 reviews

Thermage CPT while on Coumadin

+2

Thermage CPT (Comfort Pulse Technology) is a major innovation in Thermage treatment in that it is less painful than  Thermage Nxt. 

The Thermage procedure (Nxt or CPT) causes an increase in the temperature of the area treated. This, in turn, causes tightening of the collagen. As  a result, some small blood vessels may be injured in the process.

Although bruising has not been reported after Thermage procedures, if done on a patient on Coumadin, bruising, possibly severe, may occur. Therefore, I  would be very careful.

I recommend that:

1- You consult with your Internist regarding this procedure

2-Although not practical nor economical, you may ask the Dermatologist or Plastic Surgeon to only treat a limited area of your face and watch for bruising.

3.-Always make sure that you are being treated by a Board Certified Dertmatologist or plastic Surgeon.

Eugene Mandrea, MD
Chicago Dermatologist
4.5 out of 5 stars 4 reviews

You might also like...

Thermage while on Coumadin

+1

It is safe for you to have Thermage treatment while on Coumadin or any other blood thinner.  Thermage does not cause any wound or break in the skin, so there is not a risk of bleeding.  During the treatment the tip is pressed firmly against your skin which could potentially cause bruising.  Be sure that you are on the correct dose of Coumadin, because if you are on too high of a dose you are at risk for increased bruising and bleeding overall.

Jordana S. Gilman, MD
Atlanta Dermatologic Surgeon
5.0 out of 5 stars 2 reviews

Thermage and Coumadin

+1

Coumadin should not affect your ability to have Thermage CPTat all.  Most patients who are treated with Coumadin for DVT are treated for a year.  I have seen bruising occasionally after Thermage- moreso on older patient- so there is a chance that such an effect can be worsened so my suggestion is, if you can wait, then what's the downside? 

Scott E. Newman, MD, FACS
New York Plastic Surgeon
5.0 out of 5 stars 25 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.